Hail, Wabaunsee
- When
- April 11, 5:40 PM CST
- Where
- Wabaunsee County, Alta Vista
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.867, -96.483
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Apr 11, 1:41 PM CST, 3 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 241 PM CDT THU APR 11 2002 THUNDERSTORMS THIS EVENING THE MAIN CONCERN... CONVECTION LOOKS TO BE STARTING TO FIRE ALONG THE APPROACHING COLD FRONT. THIS SHOULD MOVE EAST AND SWEEP OUT OF THE CWA BY MIDNIGHT AS THE COLD FRONT MOVES ACROSS. DRY WEATHER FRIDAY BEFORE NEXT EPISODE STARTS OVER WESTERN COUNTIES FRIDAY NIGHT AND ALL CWA SATURDAY ENDING IN THE EAST SATURDAY NIGHT. MORE CONVECTION EXPECTED NEXT WEEK AS SHORT WAVES COME THROUGH THE UPPER FLOW. FOLLOWED A BLEND OF CURRENT FORECAST WITH LATEST GUIDANCE CONSENSUS AND COORDINATION WITH SURROUNDING OFFICES REGARDING TEMPERATURES. .TOP...NONE 34
KSZ008>012-020>024-026-034>040-054>056-058-059-120200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 325 PM CDT THU APR 11 2002 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR AREAS SOUTH OF INTERSTATE 70 AND WEST OF INTERSTATE 35 UNTIL 800 PM... STORM SPOTTER AND EMERGENCY MANAGEMENT IN THE WATCH AREA SHOULD BE ACTIVELY MONITORING THE WEATHER THROUGH THE EARLY EVENING HOURS. GULF MOISTURE HAS RETURNED TO THE AREA. A COLD FRONT WILL MOVE ACROSS EASTERN KANSAS TONIGHT AND SHOULD HELP TO SET OFF THUNDERSTORMS. SOME STORM MAY BECOME SEVERE THIS EVENING WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. THE SEVERE THREAT SHOULD DIMINISH DURING THE LATE EVENING HOURS. STAY TUNED TO NOAA WEATHER RADIO...AND OTHER LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN TOPEKA.
KSZ034>038-054-120100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 410 PM CDT THU APR 11 2002 THE FOLLOWING COUNTIES ARE NO LONGER IN SEVERE THUNDERSTORM WATCH NUMBER 84... OTTAWA SOME CITIES NO LONGER IN SEVERE THUNDERSTORM WATCH NUMBER 84... MINNEAPOLIS SEVERE THUNDERSTORM WATCH #84 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES... GEARY WABAUNSEE DICKINSON MORRIS LYON SOME CITIES STILL IN SEVERE THUNDERSTORM WATCH NUMBER 84... EMPORIA ABILENE JUNCTION CITY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
624 PM CDT THU APR 11 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0502 PM 3 W MORRILL KS .75 INCH HAIL
04/11/02 BROWNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
637 PM CDT THU APR 11 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0636 PM DWIGHT KS 1 INCH HAIL
04/11/02 MORRISPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
639 PM CDT THU APR 11 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM 3 SW HERINGTON KS .75 INCH HAIL
04/11/02 DICKINSONThe Topeka radar (KTWX), 26 km away, was scanning. The volume nearest the first event began at 23:39 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5289770, 5289771, 5289772, 5289773, 5289774.